All of Brownstein, Abraham, and Fletchas' patients have gone considerably higher without (to them) any negative side effects. I find this hard to believe, but perhaps because most of their patients are likely female, a higher dose of iodine could be needed to help with estrogen metabolism.
I've tried slow-release T3, NDT at vastly different doses, and higher doses of T4 -- all of which caused me to be more fatigued and have worsening of presyncope (without the lightheadedness -- feeling like I'm "fading out") type brain fog symptoms. Turns out when you add thyroid hormone the number of mitochondria increase, so this could be a possible reason. However, the feelings were identical to when I took a high dose methylfolate supplement created by my doctor, so I'm thinking the hypokalemia in common with hyperthyroidism and when people take too much methylfolate could be an explanation -- and my CMP/serum potassium dropping by nearly a point in the last few years as symptoms have gotten worse, including a most recent hypokalemia reading with RBC potassium that was below the range could all be coming together.
My doc and I are currently looking at a "cycle" of multiple mitochondrial supplements, including coq10, carnitine, PQQ, and d-ribose. I had tried all of these independently without any noticeable success, but this was when I was feeling really bad around the Summer before the iodine unambiguously "snapped" things into place.
KSman, I guess what I'm asking you is if you find lowering your iodine dose to be a necessity as the body saturates with it. That seems to explain my lower need for it as the weeks and months go by.